×

zbMATH — the first resource for mathematics

Control fictitious domain method for solving optimal shape design problems. (English) Zbl 0772.65043
In the numerical implementation of optimal shape design, the problem is solved many times on the domain, changing during the computation. Very often, this requires the use of mesh generator, and the structural data which define the finite dimensional approximation have to be computed again and again.
In order to circumvent this difficulty, a so-called control/fictious domain technique is proposed, the main features of which are the following: one can select a simple form for the domain, the triangulation is elementary, and all the computations involve the same stiffness matrix. The present paper deals with the mathematical analysis of the method for the Dirichlet problem. The topic is functional analysis.

MSC:
65K10 Numerical optimization and variational techniques
49M15 Newton-type methods
49J15 Existence theories for optimal control problems involving ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] C. ATAMIAN, G. V. DINH, R. GLOWINSKI, JIWEN HE and J. PERIAUX, 1991, On some imbedding methods applied to fluid dynamics and electro-magnetics, computer methods in applied mechanics and engineering, 91, 1271-1299. MR1145790
[2] D. BEGIS and R. GLOWINSKI, 1975, Application de la méthode des éléments finisà l’approximation d’un problème de domaine optimal. Méthodes de résolution des problèmes approchés, Appl. Math., 2, 130-169. Zbl0323.90063 MR443372 · Zbl 0323.90063 · doi:10.1007/BF01447854
[3] F.H. CLARKE, 1983, Optimization and Nonsmooth Analysis, J. Wiley & Sons, New York. Zbl0582.49001 MR709590 · Zbl 0582.49001
[4] J. HASLINGER and P. NEITTAANMÄKI, 1988, finite Element Approximation of Optimal Shape Design : Theory and Applications, J. Wiley & Sons, Chichester New York-Brisbane-Toronto-Singapore. Zbl0713.73062 MR982710 · Zbl 0713.73062
[5] J. NEČAS, 1967, Les Methodes Directes en Théorie desEquations Elliptiques, Masson, Paris. MR227584 · Zbl 1225.35003
[6] J. V. OUTRATA and Z. SCHINDLER, 1986, On using of bundle methods in nondifferentiable optimal control problems. Prob. Contr. lnf. Theory, 15, 275-286. Zbl0607.49020 MR858491 · Zbl 0607.49020
[7] O. PIRONNEAU, 1984, Optimal Shape Design for Elliptic Systems, Springer series in Computational Physics, Springer-Verlag, New York. Zbl0534.49001 MR725856 · Zbl 0534.49001
[8] H. SCHRAMM and J. ZOWE, 1988, A combination of the bundle approach and the trust region concept, Mathematical Research, 45, Akademie-Verlag, Berlin. Zbl0658.90074 MR953339 · Zbl 0658.90074
[9] D. TIBA, P. NEITTAANMÄKI and R. MÄKINEN, 1991, Controllability type properties for elliptic systems and applications. To appear in Proceedings of the < International Conference on Control and Estimation of Distributed Parameter Systems– > , Birkhauser-Verlag. Zbl0753.49005 MR1155657 · Zbl 0753.49005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.